MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® EXTENSION CABLE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® EXTENSION CABLE
Catalog Number 153622
Medical Device Problem Code Erratic or Intermittent Display (1182)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the temperature display became unstable due to a possible connection problem with the monitor.The representative could not confirm the number but confirmed 13 black cables, where 12 are case bull type 153622.One bottle was confirmed to be j-sol.13 checked for the appearance of the cables but could not confirm.Per follow up information received via ibc on (b)(6) 2023, the customer clarified that total 12 cables were affected and there was an another product mixed with the 12 cables already reported.They clarified that there was no fitting issue.
 
Event or Problem Description
It was reported that the temperature display became unstable due to a possible connection problem with the monitor.The representative could not confirm the number but confirmed 13 black cables, where 12 are case bull type 153622.One bottle was confirmed to be j-sol.13 checked for the appearance of the cables but could not confirm.Per follow up information received via ibc on 22sep2023, the customer clarified that total 12 cables were affected and there was an another product mixed with the 12 cables already reported.They clarified that there was no fitting issue.
 
Additional Manufacturer Narrative
The reported event is confirmed, cause unknown.Twelve extension cord was returned without the original packaging.A potential root cause for this failure is "wrong dimensions on competitors or our own connector" or "user damaged pins when inserting connector".Photo samples were submitted, however, could not be evaluated for the reported failure.No damage to the cord was noted during evaluation of the physical sample.Connections of the cord to the plug and socket were secure.Using a multimeter, the cords were tested for and found to have continuity.Cord 1 was connected to an in-house temperature sensing catheter submerged in a water bath (119118 lot ngevz327) at 37 degrees, the cord was then attached to a kilo device and the temperature displayed erratically from no reading and ranged from 36.1 c to 37.0c.Though the temperature displayed erratically, the sample meets the specification "plug and jack must be firmly secured to wire.".The device history record review could not be performed without a lot number.The instructions for use were found adequate and state the following: " for use with bard temperature-sensing products and accessories".H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.

Brand Name
BARD® EXTENSION CABLE
Common Device Name
EXTENSION CABLE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17887142
Report Number1018233-2023-07230
Device Sequence Number15188066
Product Code EZL
UDI-Device Identifier00801741045875
UDI-Public(01)00801741045875
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K070582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number153622
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2023
Supplement Date Received by Manufacturer02/01/2024
Initial Report FDA Received Date10/06/2023
Supplement Report FDA Received Date02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown